Thunderstorm Wind, Craig
- When
- June 28, 9:40 AM CST
- Where
- Craig County, Vinita
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.650, -95.150
The Oklahoma mesonet site near Vinita recorded a 58 mile an hour wind gust.
Thunderstorms moved across eastern Oklahoma during the afternoon. One storm briefly became severe over Pittsburg County producing large hail and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms moved across eastern Oklahoma during the afternoon. One storm briefly became severe over Pittsburg County producing large hail and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 28, 9:35 AM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1035 AM CDT SAT JUN 28 2008 .UPDATE... && .DISCUSSION... AM UPDATING PRODUCTS WITH A FEW MINOR CHANGES TO POPS. THIS UPDATE WILL ALSO INCLUDE HEADLINES FOR THUNDERSTORM WATCH NUMBER 628. SHORT TERM...06 LONG TERM....07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 446 AM CDT SAT JUN 28 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 446 AM CDT SAT JUN 28 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A LARGE AREA OF THUNDERSTORMS IS MOVING ACROSS FAR NORTHWEST ARKANSAS EARLY THIS MORNING WITH MORE ISOLATED THUNDERSTORMS ACROSS THE REST OF THE AREA. THE STORMS EARLY THIS MORNING WILL POSE A MARGINAL SEVERE WEATHER AND FLASH FLOOD THREAT WITH THE HEAVIEST RAINFALL EXPECTED IN FAR NORTHWEST ARKANSAS. THUNDERSTORM REDEVELOPMENT IS EXPECTED ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. LEFTOVER OUTFLOW BOUNDARIES FROM STORMS THIS MORNING MAY ALSO FOCUS STORM DEVELOPMENT AHEAD OF THE FRONT LATER THIS AFTERNOON. THE AIRMASS AHEAD OF THE FRONT WILL BECOME QUITE UNSTABLE THIS AFTERNOON BUT WIND FIELDS WILL BE RATHER WEAK. THIS MAY TEND TO LIMIT STORM ORGANIZATION BUT THE INSTABILITY WILL BE SUFFICIENT FOR A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT WILL DIMINISH AFTER MIDNIGHT AS THE COLD FRONT MOVES SOUTH OF THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED....ESPECIALLY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH TUESDAY...NO HAZARDS. WEDNESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA LATE IN THE WEEK RETURNING THE CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 AM CDT SAT JUN 28 2008
OKZ070-071-281100-
MCINTOSH OK-MUSKOGEE OK-
505 AM CDT SAT JUN 28 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
CENTRAL MUSKOGEE
IN SOUTHEAST OKLAHOMA
NORTHEASTERN MCINTOSH
AT 505 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF BOYNTON...MOVING SOUTHEAST AT 16 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RENTIESVILLE...
OKTAHA...KEEFETON...WAINWRIGHT...BOYNTON...SUMMIT...JAMESVILLE AND
TAFT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3580 9564 3578 9561 3578 9559 3579 9556
3562 9520 3540 9541 3563 9571 3572 9571
TIME...MOT...LOC 1005Z 310DEG 14KT 3568 9561SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
506 AM CDT SAT JUN 28 2008
ARZ001-002-011-281100-
BENTON AR-CARROLL AR-MADISON AR-
506 AM CDT SAT JUN 28 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CARROLL...NORTHEASTERN BENTON AND NORTHERN MADISON
AT 506 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF BUSCH...MOVING SOUTHEAST AT 16 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OAK HILL...GATEWAY...GARFIELD...
BERRYVILLE...EUREKA SPRINGS...GREEN FOREST...METALTON...CABANAL...
RULE...BEAVER LAKE...GRANDVIEW...BUSCH...BEAVER AND ROCKHOUSE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3613 9361 3646 9401 3650 9397 3650 9370
3633 9340
TIME...MOT...LOC 1006Z 310DEG 14KT 3647 9385SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1004 AM CDT SAT JUN 28 2008
OKZ056>058-281600-
CRAIG OK-NOWATA OK-OTTAWA OK-
1004 AM CDT SAT JUN 28 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG...OTTAWA AND NORTHEASTERN NOWATA
AT 1004 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20
MILES NORTHWEST OF HOLLOW...MOVING EAST AT 39 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...
FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
CARDIN...PICHER...HOLLOW...PYRAMID CORNERS...BLUEJACKET AND WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3699 9463 3668 9464 3694 9572 3700 9570
3700 9472
TIME...MOT...LOC 1504Z 286DEG 34KT 3701 9557SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1035 AM CDT SAT JUN 28 2008
OKZ057-058-062-063-281615-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-
1035 AM CDT SAT JUN 28 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN DELAWARE...SOUTHERN CRAIG...SOUTHWESTERN OTTAWA AND
NORTHEASTERN MAYES
AT 1035 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF BLUEJACKET TO 4 MILES SOUTHWEST
OF PYRAMID CORNERS TO 13 MILES NORTHWEST OF WHITE OAK...MOVING
SOUTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...JAY...CHLOETA...ZENA...CLEORA...GROVE...BERNICE...
AFTON...FAIRLAND...NARCISSA...VINITA...KETCHUM...BIG CABIN...WHITE
OAK...PYRAMID CORNERS...BLUEJACKET...STRANG...PENSACOLA...LANGLEY AND
DISNEY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PERIODS OF TORRENTIAL RAINFALL. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3696 9499 3660 9461 3640 9477 3639 9513
3659 9533 3660 9532 3660 9534 3670 9543
3676 9543 3677 9522
TIME...MOT...LOC 1535Z 316DEG 42KT 3688 9499 3673 9517
3672 9542The Tulsa radar (KINX), 65 km away, was scanning. The volume nearest the first event began at 15:40 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
The Oklahoma mesonet site near Vinita recorded a 58 mile an hour wind gust.
Strong thunderstorm wind gusts blew down large tree limbs across town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117709, 113184, 113187.